Alert archive / Georgia / Severe Thunderstorm Warnings in 2023

Severe Thunderstorm Warning 548, NWS Atlanta, GA

August 28, 2023Henry County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Aug 28, 2023, 3:21 PM EDT for Henry County, Georgia. It was in force for 39 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 28, 2023, 3:21 PM EDT (19:21 UTC)
Expired
Aug 28, 2023, 4:00 PM EDT
In force
39 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Hail
0.88 in
Wind
60.0 mph

County Henry County, GA

The radar

The Atlanta radar (KFFC), 33 km from the middle of the area, began a volume at 19:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 28, 3:30 PM EDTTSTM WND DMG2 S Eagles Landing, GATrees and Power Lines Down.
Aug 28, 3:50 PM EDTTSTM WND DMG1 W Flippen, GATree Down.
Aug 28, 3:50 PM EDTTSTM WND DMG2 Ssw Eagles Landing, GATree On Road.
Aug 28, 3:50 PM EDTTSTM WND DMG2 Wsw Flippen, GATree On Road.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.4 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2023-08-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 966 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2023-08-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 128 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
966 J/kg
Mixed-layer CIN
-69 J/kg
Mixed-layer LCL
627 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
128 m²/s²
0-3 km storm-relative helicity
125 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

548 
WUUS52 KFFC 281921
SVRFFC
GAC151-282000-
/O.NEW.KFFC.SV.W.0548.230828T1921Z-230828T2000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
Issued by National Weather Service Birmingham AL
321 PM EDT Mon Aug 28 2023

The National Weather Service in Peachtree City has issued a

* Severe Thunderstorm Warning for...
  Southwestern Henry County in north central Georgia...

* Until 400 PM EDT.

* At 321 PM EDT, a severe thunderstorm was located over Flippen, or
  near McDonough, and is nearly stationary.

  HAZARD...60 mph wind gusts and nickel size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  McDonough, Stockbridge, Hampton, Blacksville, Eagles Landing and
  Flippen.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.

&&

LAT...LON 3344 8429 3348 8429 3349 8428 3355 8429
      3355 8426 3356 8423 3355 8416 3353 8410
      3341 8412 3338 8421 3340 8429 3343 8430
TIME...MOT...LOC 1921Z 202DEG 0KT 3347 8422 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.88 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$
2 follow-up statements
817 
WWUS52 KFFC 281931
SVSFFC

Severe Weather Statement
National Weather Service Peachtree City GA
Issued by National Weather Service Birmingham AL
331 PM EDT Mon Aug 28 2023

GAC151-282000-
/O.CON.KFFC.SV.W.0548.000000T0000Z-230828T2000Z/
Henry GA-
331 PM EDT Mon Aug 28 2023

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR SOUTHWESTERN HENRY COUNTY...

At 331 PM EDT, a severe thunderstorm was located over Flippen, or
near McDonough, and is nearly stationary.

HAZARD...60 mph wind gusts and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
McDonough, Stockbridge, Hampton, Blacksville, Eagles Landing and
Flippen.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3344 8429 3348 8429 3349 8428 3355 8429
      3355 8426 3356 8423 3355 8416 3353 8410
      3341 8412 3338 8421 3340 8429 3343 8430
TIME...MOT...LOC 1931Z 202DEG 0KT 3347 8422 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.88 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$
681 
WWUS52 KFFC 281955
SVSFFC

Severe Weather Statement
National Weather Service Peachtree City GA
355 PM EDT Mon Aug 28 2023

GAC151-282005-
/O.EXP.KFFC.SV.W.0548.000000T0000Z-230828T2000Z/
Henry GA-
355 PM EDT Mon Aug 28 2023

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN HENRY COUNTY WILL
EXPIRE AT 400 PM EDT...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.  However, gusty
winds are still possible with this thunderstorm.

LAT...LON 3344 8429 3348 8429 3349 8428 3355 8429
      3355 8426 3356 8423 3355 8416 3353 8410
      3341 8412 3338 8421 3340 8429 3343 8430
TIME...MOT...LOC 1955Z 202DEG 0KT 3347 8422 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 28, 2:56 PM EDT, 25 minutes earlier.

Area forecast discussion, Aug 28, 2:56 PM EDT, 25 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
256 PM EDT Mon Aug 28 2023

...Afternoon Area Forecast Discussion...

.SHORT TERM...
(This afternoon through Tuesday)
Issued at 255 PM EDT Mon Aug 28 2023

At a glance:

    - Scattered to widespread thunderstorms expected over the next
36 hours, with chances for isolated damaging wind gusts in any
storms that form this afternoon.

    - Gradual "cooling" trend begins today thanks to increased cloud
cover and rain chances.

The key player over the next day or two as far as effects we can
feel will be a stalled frontal boundary (located approximately along
the I-85 corridor), expected to make effectively zero progress in
clearing the forecast area through Wednesday. This front and its
associated lift will serve as a focus for scattered to numerous
thunderstorms this afternoon, with coverage highest along and north
of the aforementioned frontal location. An ancillary (but
nontrivial) meso-low making its way eastward across AL will serve to
further enhance convective activity, primarily along the AL/GA
border as it lifts northeastward. All this to say: it's looking to
be a pretty soggy afternoon from Columbus to Athens and eastward.
Per the 28/12Z sounding this morning, our PWATs are sitting at
1.86", which is rather anomalous for this time of year -- right
around the 90% percentile for this time of year per the SPC Sounding
Climatology. Any convection that forms will be efficient in
producing periods of heavy rainfall. Overnight rainfall on the order
of 6-8" across portions of Walton, Morgan, and Oconee counties
produced considerable flooding, and soils are still incredibly
waterlogged. Areas east of DeKalb will be especially susceptible to
localized flooding this evening as a result. A Slight Risk for
Excessive Rainfall has been analyzed for areas coincident with the
front to account for the potential for heightened flooding concerns
this evening and overnight. Never drive into floodwaters and heed
any road closures as they become applicable.

See previous discussion for more details on tomorrow...

The main driver of our sensible weather through Tuesday will be the
stationary surface front draped near to just south of the I-20
corridor. An area of thunderstorms has been very persistent through
the early morning hours in the vicinity of this boundary with
enhancement courtesy of an upper shortwave traversing eastward.
Decent MLCAPE of 500-1000 J/kg has provided the energy to keep this
activity developing and back building over the last several hours
with motion only very gradually lifting northward. As rainfall has
piled up in these areas with some localized areas seeing 2- 5+"
amounts, there has been localized flash flooding over the last
couple hours in these areas where back building and training of
cells has occurred. This activity has begun to weaken and will
continue to very gradually begin to diminish through the next
couple of hours.

Any break in the rainfall through midday will be short-lived,
however, as the stationary frontal boundary will be a focus
diurnally enhanced development by afternoon. Anomalously high PWATs
around or above 2" will bring the continued primary risk for locally
heavy rainfall as has been the case early this morning. The Day 1
ERO from WPC continues to highlight north Georgia in a Slight Risk
for this potential. Otherwise, a few storms could become strong to
severe with a risk for localized water-loaded downbursts through the
evening. Again, some activity could linger into the overnight hours
before gradually diminishing in coverage.

Tuesday will bring a more or less rinse and repeat forecast as the
stationary boundary will continue to bisect the area from southwest
to northeast. Widespread diurnally-enhanced are again expected,
bringing the ongoing risk for locally heavy rainfall and isolated
flooding concerns.

Finally, as far as temperatures are concerned, the hottest high
temperatures this afternoon will be across Middle Georgia south of
the front and free from the highest convective coverage. With
temperatures in the low to mid 90s and dewpoints well into the 70s,
a few locations could flirt with the 105 degree heat index threshold
for Heat Advisory this afternoon. Given the expected isolated nature
of meeting this threshold, will hold off on issuing any Heat
Advisory at this time. Temperatures will trend down further by
Tuesday with highs ranging from the 80s in north Georgia to low 90s
in Middle Georgia.

RW

&&

.LONG TERM...
(Wednesday morning through next Sunday)
Issued at 255 PM EDT Mon Aug 28 2023

The main headline for the long term forecast period is the tropical
activity in the Gulf of Mexico. What is currently Tropical Storm
Idalia is forecast to become a major hurricane before making
landfall in the Big Bend region of Florida. A breakdown of the
current forecast for Idalia is as follows:

The current forecast has the center of the storm tracking through
southeast Georgia just outside of our forecast area. While the
current track has the brunt of the storm outside of our county
warning area, the bulk of the impacts are expected to be felt across
our southeastern counties, which will be closer to the center. With
this forecast and advisory cycle, heavy rainfall is expected to be
our primary threat on Wednesday beginning in the morning hours. A
sliver of WPC's Moderate Risk for Excessive Rainfall (3 out of 4)
has clipped southeastern Toombs County while much of central and
eastern Georgia remain in a Slight Risk for Excessive Rainfall (2
out of 4). At the time of writing, 1.5 to 4.5 inches of rain is
forecast for portions of eastern and central Georgia. These areas
could experience instances of flash flooding and river flooding due
to heavy rainfall throughout much of Wednesday. Winds will start
ramping up Wednesday morning and could gust between 25 and 30+ mph
during the afternoon and early evening hours for areas generally
along and southeast of a line from Americus to Macon to Washington.
The threat for isolated brief tornadoes will also be on the table
for our furthest southeastern counties on Wednesday.

It is important to reiterate that the impacts from Idalia, as with
any tropical system, will expand well beyond the center of
circulation and the forecast cone. Furthermore, uncertainty still
surrounds the track for Idalia. While the impacts for our area have
been discussed above based on the current track forecast, shifts in
the track may occur as the forecast evolves. Ensemble guidance has
solutions spanning further west and further east than the current
deterministic track. These solutions remain on the table and could
result in an increase and more northwestward expansion of threats
should Idalia ultimately jog west. Relatively small shifts in the
track could result in a different forecast and associated hazards
than the one painted above, so please continue to monitor the
forecast for future updates.

Remainder of the long term period: Beyond Thursday as Idalia makes
an exit off the eastern seaboard, high pressure will return and
build in, resulting in relatively quiet conditions compared to the
widespread activity from earlier in the week. Temperatures moderate
back to more seasonable maximums and minimums. The return of diurnal
shower and thunderstorm activity will be possible through the end of
the long term forecast.

KAL

&&

.AVIATION...
(18Z TAFS)
Issued at 135 PM EDT Mon Aug 28 2023

Scattered to numerous TSRA expected this aftn, primarily between
22-02Z, but isolated activity psbl as early as 18Z and as late as
04Z. Expect numerous to widespread TSRA again tomorrow, beginning
18Z and lingering as late as 06Z... with the current best window
looking like 18-24Z. Low cigs will be an issue thru a majority of
the pd, with IFR likely aft 08Z tonight, and improvement beyond
MVFR not expected tomorrow. Winds will continue to favor the
SE/SSE, but may occasionally waffle around due S, at 5-10kts.

//ATL Confidence...18Z Update...

Medium confidence best windows for TSRA and morning cig heights.
High confidence all other elements.

96

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          70  84  70  78 /  70  90  90  80
Atlanta         72  87  70  81 /  80  90  90  70
Blairsville     65  78  64  78 /  80  90  80  60
Cartersville    70  84  69  82 /  80  90  80  60
Columbus        73  92  73  83 /  60  90  90  80
Gainesville     70  82  70  80 /  80  90  90  70
Macon           73  91  72  79 /  50  80  90  80
Rome            71  85  70  86 /  80  90  70  50
Peachtree City  70  87  69  80 /  70  90  90  70
Vidalia         75  92  73  79 /  20  80  80  90

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...96
LONG TERM....KAL
AVIATION...96
Hazardous weather outlook, Aug 28, 5:15 AM EDT, 10 hours 6 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
515 AM EDT Mon Aug 28 2023

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-290915-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
515 AM EDT Mon Aug 28 2023

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...Today and Tonight...

Scattered to numerous showers and thunderstorms are expected today.
Ongoing morning activity will begin to diminish by mid-morning,
though localized heavy rainfall and flash flooding will remain
possible. Otherwise, more widespread thunderstorms are expected by
afternoon with heavy rainfall and localized flash flooding the
primary threat, though damaging downburst winds will also be
possible.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday...

Thunderstorm activity will continue in the region on Tuesday. Heavy
rainfall will remain a concern with localized flash flooding
possible, especially in north Georgia. A few storms may produce also
produce strong wind gusts.

Showers and thunderstorms will remain possible on Wednesday,
particularly across the southeastern half of the area as tropical
cyclone Idalia approaches southeast Georgia. The heaviest rainfall
totals associated with this system will be across far southeastern
portions of the area where as much as 1 to 3 inches of rainfall with
locally higher amounts is possible, which could lead to localized
flooding concerns.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested but spotters are encouraged
to submit reports of severe weather through the web by going to
weather.gov/atlanta.

In the hours before

Local storm report, Aug 28, 12:09 PM EDT, 3 hours 12 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
1209 PM EDT Mon Aug 28 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 AM     Tstm Wnd Dmg     1 SSW Monroe            33.78N 83.72W
08/28/2023                   Walton             GA   Emergency Mngr

            Tree on home at Glenwood Dr from strong
            winds and wet ground.

&&

SN
Local storm report, Aug 28, 2:03 PM EDT, 1 hour 18 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
203 PM EDT Mon Aug 28 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 AM     Flash Flood      Bostwick                33.74N 83.51W
08/28/2023                   Morgan             GA   Emergency Mngr

            EM reports numerous roadways flooded and
            closed across the northern portions of the
            county, including around the cities of
            Apalachee, Bostwick and Rutledge.

&&

DL
Special weather statement, Aug 28, 2:48 PM EDT, 33 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
248 PM EDT Mon Aug 28 2023

GAZ021-032-033-281915-
North Fulton GA-Cobb GA-Cherokee GA-
248 PM EDT Mon Aug 28 2023

...A strong thunderstorm will impact portions of southeastern
Cherokee, northeastern Cobb and northeastern Fulton Counties through
315 PM EDT...

At 248 PM EDT, a strong thunderstorm was over Sweat Mountain, or near
Mountain Park, moving northeast at 5 mph.

HAZARD...40 to 50 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Mountain Park, Peachtree Corners, Sandy Springs, Roswell, Alpharetta,
Dunwoody, Milton, Woodstock, Mount Bethel, Hickory Flat, Union Hill,
Sweat Mountain, Birmingham, and Sandy Plains.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3426 8434 3411 8426 3400 8419 3400 8424
      3399 8425 3399 8426 3398 8426 3396 8431
      3397 8434 3395 8435 3392 8446 3408 8455
TIME...MOT...LOC 1848Z 245DEG 5KT 3404 8443

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
Special weather statement, Aug 28, 2:52 PM EDT, 29 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
252 PM EDT Mon Aug 28 2023

GAZ004-005-012-281915-
Whitfield GA-Gordon GA-Murray GA-
252 PM EDT Mon Aug 28 2023

...A strong thunderstorm will impact portions of southwestern Murray,
southeastern Whitfield and central Gordon Counties through 315 PM
EDT...

At 252 PM EDT, a strong thunderstorm was over Calhoun, moving
northeast at 10 mph.

HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Calhoun, Resaca, Ranger, Oostanaula, Sugar Valley, Redbud, Tilton,
Nickelsville, and Audubon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3451 8469 3441 8497 3453 8509 3454 8508
      3454 8506 3456 8506 3472 8490
TIME...MOT...LOC 1852Z 229DEG 8KT 3452 8495

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, Aug 28, 2:57 PM EDT, 24 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
Issued by National Weather Service Birmingham AL
257 PM EDT Mon Aug 28 2023

GAZ021-032-033-045-281930-
North Fulton GA-Cobb GA-Cherokee GA-DeKalb GA-
257 PM EDT Mon Aug 28 2023

...A strong thunderstorm will impact portions of south central
Cherokee, northwestern DeKalb, northeastern Cobb and northeastern
Fulton Counties through 330 PM EDT...

At 257 PM EDT, a strong thunderstorm was near Sweat Mountain, or 9
miles northeast of Marietta, moving east at 5 mph.

HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Marietta, Sandy Springs, Roswell, Alpharetta, Dunwoody, Woodstock,
Doraville, Mountain Park, Mount Bethel, Sweat Mountain and Sandy
Plains.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

&&

LAT...LON 3411 8426 3410 8424 3400 8425 3399 8425
      3399 8426 3397 8426 3396 8428 3395 8427
      3394 8427 3392 8426 3397 8451 3413 8448
TIME...MOT...LOC 1857Z 279DEG 5KT 3403 8441

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
Special weather statement, Aug 28, 3:17 PM EDT, 4 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
Issued by National Weather Service Birmingham AL
317 PM EDT Mon Aug 28 2023

GAZ055-057-281945-
Clayton GA-Henry GA-
317 PM EDT Mon Aug 28 2023

...A strong thunderstorm will impact portions of western Henry and
east central Clayton Counties through 345 PM EDT...

At 317 PM EDT, a strong thunderstorm was over Flippen, or near
McDonough. This storm was nearly stationary.

HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
McDonough, Stockbridge, Hampton, Lovejoy, Blacksville, Bonanza,
Flippen, Eagles Landing and Irondale.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

&&

LAT...LON 3346 8406 3335 8424 3346 8436 3359 8418
TIME...MOT...LOC 1917Z 135DEG 1KT 3346 8422

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 27, 10:19 PM EDTSpecial Weather StatementFFCJefferson26 min
Aug 27, 10:32 PM EDTSpecial Weather StatementFFCFayette28 min
Aug 27, 10:54 PM EDTSpecial Weather StatementFFCClayton, Fayette36 min
Aug 28, 12:31 AM EDTSpecial Weather StatementFFCRockdale29 min
Aug 28, 12:41 AM EDTSpecial Weather StatementFFCTaliaferro, Wilkes34 min
Aug 28, 2:49 AM EDTSpecial Weather StatementFFCOconee, Rockdale, Walton56 min
Aug 28, 3:39 AM EDTFlash Flood WarningFFCGreene, Oconee, Oglethorpe, Taliaferro, Wilkes5 hr
Aug 28, 3:53 AM EDTFlash Flood WarningFFCMorgan, Oconee, Walton5 hr
Aug 28, 3:58 AM EDTFlash Flood WarningFFCGwinnett2 hr
Aug 28, 7:26 AM EDTFlash Flood WarningFFCGreene, Oconee100 min
Aug 28, 10:31 AM EDTRiver Flood WarningFFCGreene, Oconee, Oglethorpe6 hr
Aug 28, 2:48 PM EDTSpecial Weather StatementFFCCherokee27 min
Aug 28, 2:52 PM EDTSpecial Weather StatementFFCGordon23 min
Aug 28, 2:57 PM EDTSpecial Weather StatementFFCCobb33 min
Aug 28, 3:17 PM EDTSpecial Weather StatementFFCHenry28 min
Aug 28, 3:24 PM EDTSpecial Weather StatementFFCGordon, Pickens51 min
Aug 28, 3:30 PM EDTSevere Thunderstorm WarningFFCGordon45 min
Aug 28, 3:53 PM EDTSpecial Weather StatementFFCForsyth22 min
Aug 28, 4:07 PM EDTSevere Thunderstorm WarningFFCHarris, Muscogee, Troup38 min
Aug 28, 4:10 PM EDTSevere Thunderstorm WarningFFCForsyth, Fulton, Gwinnett50 min
Aug 28, 4:15 PM EDTSevere Thunderstorm WarningFFCCarroll, Haralson, Paulding, Polk45 min
Aug 28, 4:22 PM EDTSevere Thunderstorm WarningFFCCoweta, Meriwether, Troup38 min
Aug 28, 4:33 PM EDTSpecial Weather StatementFFCBartow27 min
Aug 28, 4:40 PM EDTSpecial Weather StatementFFCTroup35 min
Aug 28, 4:47 PM EDTSpecial Weather StatementFFCFulton28 min
Aug 28, 5:02 PM EDTSevere Thunderstorm WarningFFCBartow, Floyd, Gordon43 min
Aug 28, 5:08 PM EDTSevere Thunderstorm WarningFFCCoweta, Fayette, Fulton, Meriwether52 min
Aug 28, 5:12 PM EDTSevere Thunderstorm WarningFFCCherokee, Cobb, DeKalb, Fulton48 min
Aug 28, 5:24 PM EDTSpecial Weather StatementFFCCarroll36 min
Aug 28, 5:27 PM EDTSevere Thunderstorm WarningFFCCarroll, Coweta, Heard18 min
Aug 28, 5:50 PM EDTSevere Thunderstorm WarningFFCCarroll, Cobb, Douglas, Fulton, Paulding40 min
Aug 28, 5:58 PM EDTSpecial Weather StatementFFCMarion32 min
Aug 28, 6:15 PM EDTSpecial Weather StatementFFCClayton, Fayette, Fulton30 min
Aug 28, 6:30 PM EDTSevere Thunderstorm WarningFFCBartow, Cobb, Paulding, Polk20 min
Aug 28, 6:34 PM EDTSevere Thunderstorm WarningFFCCherokee, Cobb, DeKalb, Forsyth, Fulton, Gwinnett41 min
Aug 28, 7:06 PM EDTSevere Thunderstorm WarningFFCDeKalb, Gwinnett, Rockdale39 min
Aug 28, 7:15 PM EDTSevere Thunderstorm WarningFFCHenry, Rockdale30 min
Aug 28, 7:45 PM EDTFlash Flood WarningFFCClayton, Cobb, DeKalb, Douglas, Fayette, Fulton and 3 more6 hr

Nearby

Severe Thunderstorm Warnings in Georgia, 2023Every severe thunderstorm warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.